Hail, Ochiltree
- When
- April 26, 10:49 AM CST
- Where
- Ochiltree County, 8.54 mi SSE of Perryton Muni Arpt
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.290, -100.680
Severe thunderstorms moved across the eastern quarter of the Texas Panhandle during the afternoon and early evening hours. but no injuries or damage were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the eastern quarter of the Texas Panhandle during the afternoon and early evening hours. These storms produced large hail...but no injuries or damage were reported. The hail did damage to sky lights and also did some minor damage to a carport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 26, 10:45 AM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1145 AM CDT SUN APR 26 2009
.AVIATION...
DRYLINE WILL STAY TO THE EAST OF TAF SITES THROUGH THIS FORECAST...SO
WILL EXPECT ANY STORMS TO STAY TO THE EAST. SOUTHERLY WINDS SHOULD
RETURN TO THE DHT TAF SITE BY ISSUANCE TIME AND TO THE GUY TAF SITE
BY LATE THIS AFTERNOON AS WARM DRY AIR RUSHES NORTHWARD. BUT...A COLD
FRONT WILL MOVE SOUTH ACROSS THE PANHANDLES AFTER MIDNIGHT. SOME LOW
CLOUDS MAY MOVE INTO THE GUY TAF SITE TOWARD SUNRISE BEHIND THE FRONT.
&&
.PREV DISCUSSION... /ISSUED 704 AM CDT SUN APR 26 2009/
AVIATION...
THE COLD FRONT IS NOW MAKING PROGRESS SOUTHWARD THROUGH THE TEXAS
PANHANDLE WITH LOWER TEMPERATURES BEHIND IT AND A SHIFT TO NORTHERLY
WINDS. LOW CLOUDS WILL BE THE ISSUE WHILE NORTH OF THE FRONT. THE
DRYLINE WILL SET UP A BIT FURTHER WEST TODAY AND THUNDERSTORMS MAY
AFFECT KGUY AND KAMA. THE FRONT COULD ADD ANOTHER FOCUS TO STORMS
LATER TODAY.
WYNNE
PREV DISCUSSION... /ISSUED 443 AM CDT SUN APR 26 2009/
DISCUSSION...
MANY FORECAST CONCERNS AGAIN THIS MORNING RANGING FROM
CONVECTION/SEVERE POTENTIAL ACROSS THE EASTERN PANHANDLES TO FIRE
WEATHER CONDITIONS FURTHER WEST.
EARLY MORNING WATER VAPOR SATELLITE IMAGERY SHOWS STRONG SHORT WAVE
TROUGH OVER THE CENTRAL ROCKIES WITH PROFILER NETWORK INDICATING
70 KT SOUTHWESTERLY MID LEVEL JET EXTENDING INTO THE CENTRAL PLAINS.
SHORT WAVE WILL TRACK FROM THE CENTRAL ROCKIES TO THE UPPER MS VALLEY
LATER TONIGHT. MEANWHILE...A SPEED MAX WILL ROUND THE BASE OF MEAN
WESTERN CONUS TROUGH. THIS DISTURBANCE IS FORECAST TO REACH WESTERN
TX BY THIS EVENING. A SURFACE BOUNDARY EXTENDS FROM AN AREA OF LOW
PRESSURE CURRENTLY OVER EASTERN NM NORTHEAST INTO CENTRAL WI/MI.
SURFACE OBS INDICATE THIS FRONT HAS STARTED TO LIFT NORTH...AND
EXPECT FRONT TO CONTINUE TO LIFT NORTH AS LOW FURTHER DEEPENS
TODAY. DRY LINE IS EXPECTED TO MIX EASTWARD...REACHING THE EASTERN
TX/OK PANHANDLES THIS AFTERNOON. LARGE SCALE LIFT PROVIDED BY
ADVANCING WAVE/DISTURBANCE WILL BRING ANOTHER CHANCE OF
THUNDERSTORMS ALONG AND EAST OF THE DRYLINE TODAY. THETA-E
RIDGE/INSTABILITY AXIS WILL REMAIN ACROSS THE EASTERN PANHANDLES.
MAGNITUDE OF INSTABILITY NOT AN ISSUE WITH FORECAST SOUNDINGS
INDICATING AROUND 2500 J/KG. IN ADDITION 50 KT LOW LEVEL JET WILL
DEVELOP FROM NORTHERN TX INTO EASTERN OK WHICH WILL PROVIDE STRONG
BULK SHEAR...SUPPORTIVE OF LARGE HAIL AND EVEN ISOLATED TORNADOES.
WEST OF THE DRYLINE...FORECAST SOUNDINGS INDICATE DEEPLY MIXED
BOUNDARY LAYER TODAY AND WITH DRY AIR IN PLACE ALONG WITH
STRENGTHENING SOUTHWEST WINDS...EXPECT CRITICAL FIRE WEATHER
CONDITIONS TO DEVELOP TODAY.
ANOTHER WEAK VORT MAX IS EXPECTED TO EJECT THROUGH THE SOUTHERN
PLAINS AS UPPER WAVE SLIDES EAST OF THE PANHANDLES MONDAY. FRONT WILL
EXTEND INTO THE PANHANDLES AND SHOULD CONTINUE TO EDGE SOUTHEASTWARD
DURING THE DAY...PROVIDING A FOCUS FOR MORE SHOWERS AND THUNDERSTORMS
IN THE FAR SOUTHERN PORTIONS OF THE TX PANHANDLE. ELSEWHERE...
SUBSIDENCE BEHIND EXITING WAVE WILL PROVIDE DRY AND COOLER CONDITIONS
TO THE AREA. HAVE CUT POPS ACROSS THE AREA DURING THE DAY WITH
PRECIP CHANCES INCREASING IN THE EVENING IN RESPONSE TO APPROACHING
VORT MAX.
TUESDAY LOOKS CLOUDY AND COOL IN POST FRONTAL UPSLOPE FLOW. HAVE
BOOSTED POPS UP DURING THE TUESDAY/TUESDAY NIGHT PERIOD WITH NEXT
WAVE MOVING INTO THE SOUTHERN PLAINS. SOME QUESTION ON SEVERE
POTENTIAL HOWEVER AS FORECAST SOUNDINGS INDICATE STRONG INVERSION
WHICH COULD LIMIT STRONG DAYTIME HEATING AND LIMIT THE AMOUNT OF SURFACE
BASED INSTABILITY. SOUTHERLY LOW LEVEL JET WILL DEVELOP/STRENGTHEN
TUESDAY NIGHT WITH STRONG LOW LEVEL MOISTURE ADVECTION LIFTING INTO
NORTHERN TX. ELEVATED STORMS MAY DEVELOP NORTH OF THE FRONT...IN THE
TX PANHANDLE. SOUTHEAST UPSLOPE FLOW CONTINUES INTO WEDNESDAY...AND
HAVE MAINTAINED SLIGHT CHANCE POPS THROUGH THE PERIOD. SURFACE LEE
TROUGH SETS UP IN EASTERN CO/NM THURSDAY WITH FLOW TURNING MORE TO
THE SOUTHWEST. TEMPS WILL REBOUND FROM COOLER 60S AND 70S EARLIER IN
THE WEEK TO MID/UPPER 80S. BOTH ECMWF/GFS INDICATE NEXT FRONTAL
BOUNDARY MOVES THROUGH FRIDAY...ALTHOUGH MODELS DIFFER IN REGARDS TO
PRECIP CHANCES. FOR NOW LEFT FRIDAY ON DRY.
CLK
FIRE WEATHER...
DRYLINE WILL MIX TO THE EASTERN PANHANDLES LATER TODAY. BEHIND THE
DRYLINE...FORECAST SOUNDINGS INDICATE STEEP MID LEVEL LAPSE RATES
AND DEEPLY MIXED BOUNDARY LAYER. IN ADDITION MINIMUM RELATIVE
HUMIDITIES WILL DROP BELOW 15 PERCENT WITH 20 FOOT WINDS EXPECTED TO
INCREASE TO AROUND 20 MPH....PROMOTING CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE TX/OK
PANHANDLES. FIRE WEATHER CONDITIONS ARE NOT EXPECTED MONDAY
DUE TO LIGHTER 20 FOOT WINDS... ALTHOUGH MINIMUM RELATIVE
HUMIDITIES WILL DROP TO AROUND 15 PERCENT. INCREASING RELATIVE
HUMIDITIES WILL PRECLUDE FIRE WEATHER CONDITIONS THROUGH MID WEEK.
CLK
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...SHERMAN.
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
16/15TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1106 AM CDT SUN APR 26 2009 OKZ001>003-TXZ001>020-261800- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1106 AM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE EASTERN OKLAHOMA AND TEXAS PANHANDLES UNTIL 7 PM CDT. THUNDERSTORMS WILL BE POSSIBLE IN THE CENTRAL AND EASTERN PANHANDLES TODAY. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. BREEZY WINDS WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES THROUGH TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS THE WESTERN AND CENTRAL OKLAHOMA AND TEXAS PANHANDLES WHERE A RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM TODAY. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE SOUTHEAST TEXAS PANHANDLE ON MONDAY AND MONDAY NIGHT...AND ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES ON TUESDAY AND TUESDAY NIGHT. ON WEDNESDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE EASTERN HALF OF THE PANHANDLES. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND BE READY FOR POSSIBLE ACTIVATION TODAY THROUGH WEDNESDAY. WYNNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1041 AM CDT SUN APR 26 2009 OKZ003-261615- BEAVER OK- 1041 AM CDT SUN APR 26 2009 ...STRONG THUNDERSTORM IN SOUTHEASTERN BEAVER COUNTY... AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF SLAPOUT MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE HALF OF AN INCH...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN BEAVER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SJOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1105 AM CDT SUN APR 26 2009 TXZ015-020-261630- COLLINGSWORTH TX-WHEELER TX- 1105 AM CDT SUN APR 26 2009 ...STRONG THUNDERSTORM IN NORTHWESTERN COLLINGSWORTH AND SOUTH CENTRAL WHEELER COUNTIES... AT 1105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF DOZIER MOVING NORTHEAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHWESTERN COLLINGSWORTH AND SOUTH CENTRAL WHEELER COUNTIES...INCLUDING THE CITY OF SHAMROCK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SJOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1111 AM CDT SUN APR 26 2009 OKZ003-TXZ004-005-261645- BEAVER OK-LIPSCOMB TX-OCHILTREE TX- 1111 AM CDT SUN APR 26 2009 ...STRONG THUNDERSTORMS IN EASTERN BEAVER...NORTHWESTERN LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES... AT 1111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BOOKER MOVING NORTHEAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN EASTERN BEAVER...NORTHWESTERN LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY... LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SJOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1140 AM CDT SUN APR 26 2009 TXZ014-261715- GRAY TX- 1140 AM CDT SUN APR 26 2009 ...STRONG THUNDERSTORM IN GRAY COUNTY... AT 1140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF LAKE MCCLELLAN MOVING NORTHEAST AT 20 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GRAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY... LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SJOHNSON
The Amarillo radar (KAMA), 150 km away, was scanning. The volume nearest the first event began at 16:46 UTC.
33 hail. Local standard time, as filed.
Hail broke sky lights in their home and lasted for five to ten minutes.
Hail lasted for ten minutes ending at time of call. Had some marginal hail damage to a carport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 162689, 162690, 162691, 162692, 162693, 162793, 162694, 162695, 162776, 162777, 162788, 162785, 162786, 162794, 162795, 162796, 162797, 162798, 162787, 162778, 162779, 162780, 162781, 162789, 162790, 162803, 162783, 162800, 162801, 162802, 162784, 162791, 162792.